MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR BLADE 3.5MM DSPL EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR BLADE 3.5MM DSPL EP-1; SAW, POWERED, AND ACCESSORIES
Model Number 7205312
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a meniscal suture procedure, the 'incisor blade' overheated, being impossible to hold it in the hand.Also, when the blade was placed, it did not rotate.It was not possible to remodel the joint since there was no replacement available.The procedure was completed with a non-significant delay using a competitor device.No patient injuries or other complications were reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3, h6: ¿the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate there was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Factors, which could have contributed to the complaint event, include an application of unintended inappropriate or excessive force to the device no containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.¿.
 
Additional Manufacturer Narrative
H10: h2: additional information on d9.H3, h6: the reported device was returned for evaluation.A complaint history review found no similar events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection found the device was returned taped to the product label.The tape left residue on the device when it was removed.The inner blade had scuffs.A functional evaluation found the device functioned as intended and did not heat up, even when run without irrigation.It was determined the device did not contribute to the reported event.The complaint was not confirmed.Factors, which could have contributed to the complaint event, include a failure of a concomitant device.No containment or corrective actions are recommended at this time.H11: correction on h6 (health effect - impact code).

Brand Name
INCISOR BLADE 3.5MM DSPL EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13472611
Report Number1219602-2022-00161
Device Sequence Number5233235
Product Code HAB
UDI-Device Identifier03596010251404
UDI-Public03596010251404
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number7205312
Device Catalogue Number7205312
Device Lot Number50840658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer03/08/2022
04/21/2023
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/09/2022
04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexMale